MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SA60AT
Medical Device Problem Codes Defective Component (2292); Failure to Eject (4010)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/15/2022
Type of Reportable Event Malfunction
Event or Problem Description
An ophthalmologist reported that during an intraocular lens (iol) implant procedure, encountered iol cannot get out of the cartridge, the iol is too hard.The iol was removed and replaced with another lens during the initial procedure.Additional information was requested.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The lens was returned in the tip of a non-qualified cartridge.Viscoelastic is observed in the cartridge.The lens is torn/crushed into pieces.The cartridge tip has heavy stress and is torn on the bottom and split on top.It appears the plunger was advanced under the lens and through the bottom of the cartridge.The cartridge was cleaned for further evaluation.The lens pieces were removed with cleaning.Top coat dye stain testing was conducted with acceptable results.Qualified handpiece was indicated.Viscoelastic was not provided.It is unknown if a qualified product was used.The company lens model is only qualified for use in the cartridges.The lens was returned in the cartridge advanced into the tip.The lens was not implanted and removed as reported.The root cause for the reported issue may be related to a failure to follow the instructions for use (ifu).The lens was returned in a cartridge.Extensive cartridge tip damage was observed.Based on the observed damage a plunger underride occurred.Top coat dye stain testing was conducted with acceptable results.Company foldable iols are qualified for use with an company qualified delivery system (handpiece and cartridge) and ophthalmic viscosurgical device (ovd) combination.The ifu instructs that an company qualified delivery system and viscoelastic combination should be used.The use of an unqualified combination may cause damage to the lens and potential complications during the implantation process.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was requested and received there was patient contact but no patient harm.The product was single-used.

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15191887
Report Number1119421-2022-01742
Device Sequence Number5914861
Product Code HQL
UDI-Device Identifier00380652555814
UDI-Public00380652555814
Combination Product (Y/N)N
Initial Reporter CountryRP
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSA60AT
Device Catalogue NumberSA60AT.205
Device Lot Number15302001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2022
Supplement Date Received by Manufacturer11/15/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date12/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL, CARTRIDGE C; MONARCH III IOL, CARTRIDGE D; MONARCH III IOL, INJECTOR; MONARCH III IOL, INJECTOR
Patient SexUnknown